Alert archive / California / Wind Advisories in 2016
Wind Advisory 23, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 14, 2016, 3:24 AM PDT. It took effect at May 14, 2016, 5:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 3:24 AM PDT (10:24 UTC)
- In effect from
- May 14, 2016, 5:00 PM PDT
- Expired
- May 16, 2016, 2:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
045 WWUS76 KHNX 141024 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 324 AM PDT SAT MAY 14 2016 CAZ095-098-099-142230- /O.NEW.KHNX.WI.Y.0023.160515T0000Z-160516T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 324 AM PDT SAT MAY 14 2016 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT SUNDAY. * TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING. * WINDS...WINDS FROM THE WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RILEY
6 follow-up statements
100 WWUS76 KHNX 142219 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 319 PM PDT SAT MAY 14 2016 CAZ095-098-099-150500- /O.CON.KHNX.WI.Y.0023.160515T0000Z-160516T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 319 PM PDT SAT MAY 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING. * WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED VISIBILITIES. HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN
781 WWUS76 KHNX 150456 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 956 PM PDT SAT MAY 14 2016 CAZ095-098-099-151300- /O.CON.KHNX.WI.Y.0023.000000T0000Z-160516T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 956 PM PDT SAT MAY 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * TIMING...CONTINUING TONIGHT AND SUNDAY THEN SLOWLY DIMINISHING SUNDAY EVENING. * WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED VISIBILITIES. HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
800 WWUS76 KHNX 151253 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 553 AM PDT SUN MAY 15 2016 CAZ095-098-099-152100- /O.CON.KHNX.WI.Y.0023.000000T0000Z-160516T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 553 AM PDT SUN MAY 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...CONTINUING TODAY THEN SLOWLY DIMINISHING THIS EVENING. * WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED VISIBILITIES. HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH
304 WWUS76 KHNX 151950 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1250 PM PDT SUN MAY 15 2016 CAZ095-098-099-160400- /O.EXT.KHNX.WI.Y.0023.000000T0000Z-160516T0900Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1250 PM PDT SUN MAY 15 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT MONDAY... * TIMING...CONTINUING TODAY THEN SLOWLY DIMINISHING OVERNIGHT. * WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED VISIBILITIES. HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV
516 WWUS76 KHNX 160352 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 852 PM PDT SUN MAY 15 2016 CAZ095-098-099-160900- /O.CON.KHNX.WI.Y.0023.000000T0000Z-160516T0900Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 852 PM PDT SUN MAY 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * TIMING...CONTINUING THIS EVENING THEN SLOWLY DIMINISHING OVERNIGHT. * WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED VISIBILITIES. HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
199 WWUS76 KHNX 160926 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 226 AM PDT MON MAY 16 2016 CAZ095-098-099-161030- /O.EXP.KHNX.WI.Y.0023.000000T0000Z-160516T0900Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 226 AM PDT MON MAY 16 2016 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERT HAS EXPIRED. HOWEVER...LOCAL GUSTS AROUND 45 MPH WILL REMAIN POSSIBLE FOR THE NEXT COUPLE OF HOURS...MAINLY AROUND MOJAVE. $$ DCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 3:19 AM PDT, 5 minutes earlier.
Area forecast discussion, May 14, 3:19 AM PDT, 5 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 319 AM PDT SAT MAY 14 2016 .SYNOPSIS... A dry cold front will move through the Central California interior today with gusty winds on the west side of the San Joaquin Valley and in the Kern County mountains and desert this weekend. Temperatures will cool to seasonable levels by Sunday. && .DISCUSSION...A storm system, currently off the Pacific Northwest coastline, continues to move slowly east this morning. An associated dry cold front is forecast to push slowly southeast through Central California this morning into the afternoon hours. This front will result in breezy westerly winds across the west side of the San Joaquin Valley as well as the Kern County mountains and desert. Additionally, significant cooling will be observed across the region, with daytime high temperatures around 10 degrees cooler this afternoon compared to yesterday afternoon. Most San Joaquin Valley temperatures will range from the upper 70s along the north side of the valley where marine air will have a greater influence, to the mid 80s in the south valley. A Wind Advisory has been issued for much of the Kern County mountains and desert beginning this afternoon, continuing through Sunday evening. Westerly wind gusts to 50 mph will be possible, especially below the mountain passes. The breezy west winds will allow low clouds to bank up over the southern San Joaquin Valley both Sunday and Monday morning. The high res ARW and NMM, as well as the NAM, indicate light showers both mornings, mainly in and around the Grapevine area. Otherwise, the upper low that brought the dry cold front through the region will continue to move east, centered over Idaho by Monday morning. The low will then drop south Monday afternoon, arriving in Arizona by Wednesday morning. This will trigger showers and thunderstorms over the Sierra Nevada during the afternoon and evening hours Sunday through Wednesday. The upper low triggering possible thunderstorms will be mainly moisture starved given the inside slider origin, so forecast confidence is low to medium for shower and thunderstorm development each afternoon. The NAM and GFS are indicating pretty impressive MU CAPE values, with between 400 and 1000 J/KG each afternoon. Temperatures will begin to slowly warm each day beginning Monday as upper level high pressure builds over Central California. By Wednesday, daytime high temperatures will warm into the low to mid 90s, around 5 to 8 degrees above normal for the middle of May. The operational ECMWF and GFS are both advertising a change in the weather pattern during the second half of next week as an upper low drops south along the British Columbia coastline from the Gulf of Alaska Thursday into Friday. As of now, the main impact to Central California will be significant cooling, with temperatures around 5 degrees below normal by next Saturday. Both models keep the region dry, however we will continue to monitor the extended forecast closely for any changes. && .AVIATION... VFR conditions can be expected throughout the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Wind Advisory from 5 PM this afternoon to 8 PM PDT Sunday CAZ095-097>099. && public...Riley avn/fw...DCH synopsis...Riley weather.gov/hanford
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.